Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at May 24, 2001, 9:49 PM EDT for Fayette County, Ohio. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2001, 9:49 PM EDT (01:49 UTC)
- Expired
- May 24, 2001, 11:45 PM EDT
- In force
- 116 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 250149 FFWILN OHC047-250345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 949 PM EDT THU MAY 24 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... FAYETTE COUNTY IN OHIO... * UNTIL 1145 PM EDT... * AT 945 PM EDT...WEATHER SERVICE DOPPLER RADAR WAS ESTIMATING 2 TO 2.5 INCHES OF RAIN HAD FALLEN DURING THE PAST HOUR. THIS HEAVY RAIN WAS LOCATED OVER CENTRAL FAYETTE COUNTY FROM JASPER MILLS THROUGH EBER AND BLOOMINGBURG...AND PANCOASTBURG. STORMS WILL COONTINUE TRACKING NORTHEAST DEPOSITING ANOTHER 1 TO 1.5 INCHES OF RAIN THROUGH 11 PM. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... NORTH WASHINGTON COURT HOUSE... BLOOMINGBURG... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ RANDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:37 PM EDT, 7 hours 12 minutes earlier.
Area forecast discussion, May 24, 2:37 PM EDT, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 237 PM EDT THU MAY 24 2001 LARGE MID LVL LOW CONTINUES TO SPIN AND DROP SLOWLY SEWD THIS PM. DAYTIME HEATING HAS COMBINED WITH COLD TEMPS ALOFT TO PRODUCE A FEW REPORTS OF LARGE HAIL. XPCT THIS ACTIVITY TO CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING. ETA DEVELOPS ANOTHER SYNOPTIC WAVE OVERNIGHT SIMILAR TO THIS MORNING'S WAVE. COMBINED WITH THIS EVENINGS ACTIVITY WL CARRY LIKELY POPS ALL AREAS. MID LVL LOW IS PROGD TO MOVE INTO THE OH VLY ON FRI. XPCT SOME MORNING SHRA FOLLOWED BY PARTIAL CLEARING AND PM TSRA DEVELOPMENT. COULD HAVE MORE HAIL ON FRI. WL CONTINUE SHOWER CHANCES THRO"UGH MON AS MODELS PROG LOW TO REMAIN IN OUR VCNTY. GUIDANCE TEMPS IN THE BALLPARK SO WL STAY CLOSE. .ILN...NONE. WILKINSON
In the hours before
Local storm report, May 24, 7:55 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
755 PM EDT THU MAY 24 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
735-740 PM 2 SE WILMINGTON OH TORNADO
05/24/01 CLINTON WEATHER SERVICE PERSONEL
ALONG WITH TRAINED SPOTTERS
OBSERVED A BRIEF TORNADO
TOUCH DOWN.
ARThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 1:52 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 38 min |
| May 25, 1:59 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 46 min |
| May 25, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 61 min |
| May 25, 3:24 PM EDT | Severe Thunderstorm Warning | ILN | Union | 51 min |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.